Reprint Server

Verified Integration of ODEs and Flows using Differential Algebraic Methods on High-Order Taylor Models


A method is developed that allows the verified integration of ODEs based on local modeling with high-order Taylor polynomials with remainder bound. The use of such Taylor models of order n allows convenient automated verified inclusion of functional dependencies with an accuracy that scales with the (n+1)-st order of the domain and substantially reduces blow-up.

Utilizing Schauder's fixed point theorem on certain suitable compact and convex sets of functions, we show how explicit n-th order integrators can be developed that provide verified n-th order inclusions of a solution of the ODE. The method can be used not only for the computation of solutions through a single initial condition, but also to establish the functional dependency between initial and final conditions, the so-called flow of the ODE. The latter can be used efficiently for a substantial reduction of the wrapping effect.

Examples of the application of the method to conventional initial value problems as well as flows are given. The orders of the integration range up to twelve, and the verified inclusions of up to thirteen digits of accuracy have been demanded and obtained.

M. Berz, K. Makino, Reliable Computing 4 (1998) 361-369


Click on the icon to download the corresponding file.

Download Postscript version (352714 Bytes).
Download Adobe PDF version (446530 Bytes).

Go Back to the reprint server.
Go Back to the home page.

This page is maintained by Kyoko Makino. Please contact her if there are any problems with it.